I have been on zoloft, prozac,effexor & paxil since1981 with horrific weight gain? Can any of these drugs cause this? I also have severe neuropathy, depression,sex drive is down tremendouly, swelling in lower extremities, some loss of memory, etc. Tell me what can cause these symptoms? also had 65lb growth which shut down kidneys, my hands stopped working, and am now in wheelchair because i also lost ability to stand and walk. i also have tremors sometime. Please send me any information you have on these drugs. shegod3
At the top of the page is a search window in which you can type each of these medications and read about them. Weight gain is a possibility on any of these medications. As to whether the weight gain is actually caused by the medication is contreversial. Since you are wheelchair bound and unable to get much exercise, reducing your calorie intake is critical. To prevent weight gain you must burn more calories than you are consuming. Sounds, based on what you have shared, that you have several conditions affecting your health of which depression is just one. As to which of these conditions might be caused from the antidepressants is difficult to tell. Antidepressants can decrease sex drive. Some antidepressants are known to help neuropathy. Swelling in lower extremeties could be a result of decreased kidney function. As to the inability to stand, walk, and hand tremors sounds like a neurologic problem. Just my opinions, as I am not a doctor.
I finally gave up all antidepressants, with a doctor's help, and I have lost over 50 pounds without trying. I also gained the weight without trying and was accused of eating too much,not exercising enough etc. I was VERY frustrated!! I also have problems with water weight. I do know that it is the gabapentin that I take for pain, though. I used to take 1200mg/3X/day, and now I only take 300mg once a night. That helps me get up in the AM. It is a great medication for me, but not the water weight. Unfortunately, I've been told by my doctor that the swelling will never go away, because the lymph system is the size of a hair follicle, and with that much fluid in me it's simply not going away. I guess that I have to live with "Cankles" the rest of my life. Not happy about that, but he was right, the fluid collection is just not going down regardless of how much weight I drop.
Best of luck to you!!
Hi shegod3, I have been on several anti-depressants in my lifetime, and the only one that didn't cause weight gain, or lack of sexual desire, is Wellbutrin.
they can all cause weight gain and as far as the lack of sex drive that Paige mentioned... I had that problem with every one of them. good luck! :)
Hello shegod. Paxil, Zoloft and Prozac are known to put weight on a person. (SSRI"s) Effexor (SNRI) the gain is minimal, some people lose weight. Hope you get to feeling well soon, regards pledge
Effexor caused me to gain 20 pounds in less than a month. Anything edible I would eat. I craved food.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jan 2015 • 1 answer
Updated 20 Jan 2019 • 4 answers
Updated 4 Jan 2015 • 1 answer
Updated 20 Jun 2015 • 4 answers
Updated 10 Aug 2016 • 1 answer